Alert archive / Colorado / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Feb 12, 2009, 9:44 AM MST for 4 counties in Colorado. It took effect at Feb 13, 2009, 12:00 AM MST. It was in force for 11 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2009, 9:44 AM MST (16:44 UTC)
- In effect from
- Feb 13, 2009, 12:00 AM MST
- Expired
- Feb 13, 2009, 11:11 AM MST
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 5:30 AM MST | SNOW 5 | Crook, CO | |
| Feb 13, 6:00 AM MST | SNOW 1.1 | 4 Wsw Thurman, CO | |
| Feb 13, 6:00 AM MST | SNOW 2 | 17 Sse Woodrow, CO | |
| Feb 13, 6:00 AM MST | SNOW 2 | 5 Wnw Lindon, CO | |
| Feb 13, 6:00 AM MST | SNOW 3.5 | Julesburg, CO | |
| Feb 13, 6:00 AM MST | SNOW 4 | 13 Se Holyoke, CO | |
| Feb 13, 6:00 AM MST | SNOW 4.8 | Holyoke, CO | |
| Feb 13, 6:00 AM MST | SNOW 5 | 5 S Sedgwick, CO | |
| Feb 13, 6:00 AM MST | SNOW 5.9 | 2 N Sterling, CO | |
| Feb 13, 6:00 AM MST | HEAVY SNOW 6 | 1 N Holyoke, CO | |
| Feb 13, 6:30 AM MST | SNOW 5 | Crook, CO | |
| Feb 13, 6:46 AM MST | HEAVY SNOW 6 | Iliff, CO | |
| Feb 13, 7:00 AM MST | SNOW 1.1 | 4 Wsw Thurman, CO | |
| Feb 13, 7:00 AM MST | SNOW 2 | 17 Sse Woodrow, CO | |
| Feb 13, 7:00 AM MST | SNOW 2 | 5 Wnw Lindon, CO | |
| Feb 13, 7:00 AM MST | SNOW 3.5 | Julesburg, CO | |
| Feb 13, 7:00 AM MST | SNOW 4 | 13 Se Holyoke, CO | |
| Feb 13, 7:00 AM MST | SNOW 4.8 | Holyoke, CO | |
| Feb 13, 7:00 AM MST | SNOW 5 | 5 S Sedgwick, CO | |
| Feb 13, 7:00 AM MST | SNOW 5.9 | 2 N Sterling, CO | |
| Feb 13, 7:00 AM MST | HEAVY SNOW 6 | 1 N Holyoke, CO | |
| Feb 13, 7:46 AM MST | HEAVY SNOW 6 | Iliff, CO | |
| Feb 13, 8:15 AM MST | SNOW 3.5 | 2 S Sterling, CO | |
| Feb 13, 9:15 AM MST | SNOW 3.5 | 2 S Sterling, CO | |
| Feb 13, 10:46 AM MST | SNOW 5.5 | Pleasant Valley, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 121644 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 944 AM MST THU FEB 12 2009 ...HEAVY SNOW COMING TO PORTIONS OF NORTHEAST COLORADO... .A PACIFIC STORM SYSTEM WILL BRING SNOW TO COLORADO STARTING LATE THIS AFTERNOON AND TONIGHT. THE SNOW WILL FIRST BEGIN IN THE MOUNTAINS AND THEN SPREAD ACROSS THE PLAINS TONIGHT. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR OVER THE NORTHEAST CORNER OF THE STATE...WHILE LIGHTER AMOUNTS WILL FALL ACROSS THE FRONT RANGE URBAN CORRIDOR. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS ACROSS MUCH OF COLORADO TONIGHT AND FRIDAY MORNING. COZ048>051-122245- /O.UPG.KBOU.WS.A.0002.090213T0600Z-090214T0000Z/ /O.NEW.KBOU.WS.W.0004.090213T0700Z-090213T1900Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 944 AM MST THU FEB 12 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO LATE THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES FROM MIDNIGHT THROUGH THE EARLY MORNING HOURS FRIDAY. TOTAL ACCUMULATIONS OF 5 TO 8 INCHES CAN BE EXPECTED BY NOON FRIDAY. EAST TO NORTHEAST WINDS INCREASING TO 10 TO 20 MPH WILL ALSO PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ042-044-122245- /O.UPG.KBOU.WS.A.0002.090213T0600Z-090214T0000Z/ /O.NEW.KBOU.WW.Y.0009.090213T0700Z-090213T1900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS 944 AM MST THU FEB 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO LATE THIS EVENING. THE SNOW MAY BE BRIEFLY HEAVY OVERNIGHT. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY NOON FRIDAY. A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
4 follow-up statements
000 WWUS45 KBOU 122229 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 329 PM MST THU FEB 12 2009 ...HEAVY SNOW COMING TO PORTIONS OF NORTHEAST COLORADO... .A PACIFIC STORM SYSTEM WILL BRING SNOW TO COLORADO TONIGHT AND FRIDAY MORNING. THE SNOW WILL FIRST BEGIN IN THE MOUNTAINS THIS EVENING AND THEN SPREAD ACROSS THE PLAINS THROUGH THE OVERNIGHT HOURS. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR OVER THE NORTHEAST CORNER OF THE STATE...WHILE LIGHTER AMOUNTS WILL FALL ACROSS THE FRONT RANGE URBAN CORRIDOR. TRAVELERS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS DRIVING CONDITIONS ACROSS MUCH OF COLORADO TONIGHT AND FRIDAY MORNING. COZ048>051-130700- /O.CON.KBOU.WS.W.0004.090213T0700Z-090213T1900Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 329 PM MST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY. SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO LATE THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES LATE TONIGHT INTO THE EARLY MORNING HOURS FRIDAY. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY NOON FRIDAY. EAST TO NORTHEAST WINDS INCREASING TO 10 TO 20 MPH WILL ALSO PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ042-044-130700- /O.CON.KBOU.WW.Y.0009.090213T0700Z-090213T1900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS 329 PM MST THU FEB 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST FRIDAY. SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO LATE THIS EVENING. THE SNOW MAY BE BRIEFLY HEAVY OVERNIGHT. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY NOON FRIDAY. A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 130614 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1114 PM MST THU FEB 12 2009 COZ048>051-131300- /O.CON.KBOU.WS.W.0004.090213T0700Z-090213T1900Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 1114 PM MST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH FRIDAY MORNING. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY NOON FRIDAY. EAST TO NORTHEAST WINDS INCREASING TO 10 TO 20 MPH WILL ALSO PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ042-044-131300- /O.CON.KBOU.WW.Y.0009.090213T0700Z-090213T1900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS 1114 PM MST THU FEB 12 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. SNOW WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH THE OVERNIGHT HOURS AND COME TO AN END LATE FRIDAY MORNING. THE SNOW MAY BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY NOON FRIDAY. A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 131058 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 358 AM MST FRI FEB 13 2009 COZ042-044-131200- /O.CAN.KBOU.WW.Y.0009.000000T0000Z-090213T1900Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS 358 AM MST FRI FEB 13 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. WIDESPREAD SNOW HAS ENDED ACROSS MORGAN AND NORTHEAST WELD COUNTIES...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THE MORNING...HOWEVER ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT WITH UP AN INCH OF NEW SNOW POSSIBLE. $$ COZ048>051-131900- /O.CON.KBOU.WS.W.0004.000000T0000Z-090213T1900Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 358 AM MST FRI FEB 13 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH THIS MORNING. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY NOON. EAST TO NORTHEAST WINDS TO 10 TO 20 MPH WILL ALSO PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$
000 WWUS45 KBOU 131811 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1111 AM MST FRI FEB 13 2009 COZ048>051-131915- /O.CAN.KBOU.WS.W.0004.000000T0000Z-090213T1900Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 1111 AM MST FRI FEB 13 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. AREAS OF VERY LIGHT SNOW REMAIN OVER NORTHEASTERN COLORADO... BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED TODAY. SNOWFALL AMOUNTS OF 4 TO 6 INCHES WERE COMMON IN THE NORTHEASTERN CORNER OF COLORADO THIS MORNING. TRAVELERS SHOULD STILL EXERCISE CAUTION AS ICY PATCHES WILL REMAIN ON THE HIGHWAYS THIS AFTERNOON. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 3:43 AM MST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 12, 3:43 AM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 343 AM MST THU FEB 12 2009 .SHORT TERM...AN UPPER LEVEL LOW CURRENTLY MOVING SOUTHEAST ACROSS CALIFORNIA WILL INCREASE ITS SPEED AND TURN EAST AS IT INTERACTS WITH A JET OVER SOUTHERN CALIFORNIA AND ARIZONA. THIS WILL KICK THE LOW EAST ACROSS THE GREAT BASIN AND CENTRAL ROCKIES. MODELS ARE IN GOOD AGREEMENT WITH THIS SYSTEM SWEEPING ACROSS THE FORECAST AREA TONIGHT BRINGING SNOW TO THE MOUNTAINS AND PLAINS. THE NAM...GFS AND ECMWF HAVE A SLIGHTLY MORE SOUTHERN TRACK THAN THE SREF AND UKMET ARE SHOWING. THE DIFFERENCE IS ABOUT 50 MILES...NOT HUGE BUT BIG ENOUGH TO WHERE SOME COUNTIES IN THE WATCH COULD GET LITTLE SNOW WITH THE NORTHERN TRACK OR HEAVY SNOW WITH THE SOUTHERN TRACK. WILL LEAVE THE WATCH AS IS AND SEE IF THE 12Z MODELS MATCH UP BETTER. IF THE SOUTHERN TRACK IS CORRECT THEN IT LOOKS LIKE WE HAVE THE RIGHT COUNTIES HIGHLIGHTED. SNOW WILL START TO DEVELOP THIS AFTERNOON AND BECOME WIDESPREAD THIS EVENING. ALL MODELS SHOWING QG GOOD LIFT WITH THIS AS IT PASSES OVER THE STATE. THIS SHOULD LEAD TO 3 TO 6 INCHES OF SNOW IN THE MOUNTAINS...JUST BELOW ADVISORY CRITERIA. OROGRAPHIC LIFT IS POOR WITH THIS SYSTEM. SO ONCE THE LIFT FROM THE MAIN TROUGH EXITS THE MOUNTAINS...SNOW WILL DIMINISH AND BECOME LIGHT. FOR THE PLAINS...SNOW IS EXPECTED TO BEGIN THIS EVENING OVER THE NORTHERN FOOTHILLS AND LARIMER COUNTY. AN EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP ENHANCE THE SNOW IN THIS AREA THIS EVENING. THEN AN INVERTED TROUGH EXTENDING FROM A SURFACE LOW MOVING ACROSS NEW MEXICO INTO KANSAS WILL MOVE OVER THE EASTERN PLAINS. THIS SURFACE TROUGH LOOKS TO INHIBIT THE SNOW AMOUNTS ALONG THE FRONT RANGE AS IT PRODUCES SOME DOWNSLOPE MOTION. STILL THINK THERE WILL BE A BRIEF PERIOD OF SNOW IN THE DENVER METRO AREA FROM THE STRONG LIFT WITH THE MAIN UPPER LEVEL TROUGH. THE HEAVIEST SNOW STILL LOOKS TO BE OVER THE NORTHEAST CORNER OF THE STATE LATE TONIGHT AND FRIDAY. .LONG TERM...FOR FRI MAIN ISSUE WILL BE THE UPPER LEVEL TROUGH MOVING ACROSS THE AREA. NAM AND GFS PRETTY MUCH AGREE ON TRACK AND SPEED HOWEVER THE BIGGER QUESTION IS THE LOW LEVEL FLOW PTRN EAST OF THE MTNS AND WHERE THE HEAVIEST SNOWS WILL OCCUR. NAM HAS UPSLOPE FLOW EXTENDING BACK INTO NRN AREAS OF THE URBAN CORRIDOR FROM DENVER NORTH TO THE WYOMING BORDER WHILE THE GFS SHOWS MORE OF A DOWNSLOPE COMPONENT. AT THIS TIME WILL FAVOR THE NAM AND HAVE HIGHER POPS ALONG THE URBAN CORRIDOR FROM JUST NORTH OF DENVER TO FORT COLLINS AND GREELEY EXTENDING EASTWARD OVER THE PLAINS. BOTH NAM AND GFS SHOW FAVORABLE QG ASCENT AND QG VERTICAL VELOCITIES THRU 18Z OVER THE NERN PLAINS WHICH WILL THEN GRADUALLY DECREASE DURING THE AFTN HOURS. AT THIS TIME IT LOOKS LIKE BEST CHC OF WARNING CRITERIA SNOW WILL BE ENE OF A LINE FROM GREELEY TO LIMON WHICH IS WHERE CURRENT WATCH IS IN PLACE. BOTH NAM AND GFS SHOWS AMOUNTS OF 6-8 INCHES IN THE WATCH AREA BY 18Z FRI WHILE FURTHER WEST AMOUNTS ARE GENERALLY IN THE 1 TO 3 INCH FROM JUST NORTH OF DENVER TO FORT COLLINS. MEANWHILE PORTIONS OF ZONE 43 AND 45 MAY NEED AN ADVISORY AS AMOUNTS COULD APPROACH THE 4 INCH RANGE. IN THE MTNS EXPECT SOME SNOW DUE TO FAVORABLE QG ASCENT IN THE MORNING AND DECENT LAPSE RATES BUT IT SHOULD DIMINISH BY MIDDAY AS QG DESCENT OCCURS AND OROGRAPHICS BECOME UNFAVORABLE. BY SAT ANOTHER SYSTEM IS FCST TO QUICKLY MOVE ACROSS THE AREA WITH ABUNDANT MOISTURE SHOWN IN THE CROSS-SECTIONS. ALTHOUGH THE 700 MB FLOW IS FCST TO BE SWLY DECENT LAPSE RATES AND FAVORABLE QG ASCENT SHOULD PRODUCE SNOW IN THE MTNS ESPECIALLY IN ZONES 31 AND 34 NORTH OF I-70 WHICH CAN DO OKAY WITH SWLY OROGRAPHIC COMPONENT. OVER NERN CO THINGS ARENT QUITE AS CLEAR AS SFC PTRN HAS SELY LOW LVL FLOW DEVELOPING WHICH MAY KEEP BEST CHC OF PCPN OVER THE PLAINS WITH LESS OF A CHC CLOSER TO THE FOOTHILLS. HOWEVER WITH QG ASCENT AND DECENT LAPSE RATES THIS COULD OFFSET SELY LOW LEVEL FLOW IF PCPN BECOMES MORE CONVECTIVE IN NATURE. ALSO WITH THE MAIN UPPER LEVEL JET JUST TO THE SOUTH OF THE AREA COULD SEE POTENTIAL PSI WITH BANDED PCPN STRUCTURE AS WELL SO ALL IN ALL IT COULD END BEING A TRICKY FCST. AS FAR AS TEMPS 850-700 MB READINGS ARE FCST TO RISE A FM 3-4 DEGREES C HOWEVER ABUNDANT CLOUD COVER MAY KEEP HIGHS NOT TOO MUCH DIFFERENT FM FRIDAYS LEVELS. ALSO EXPECTED SNOW COVER COULD KEEP TEMPS BLO GUIDANCE VALUES OVER THE PLAINS AS WELL AS LOW LEVEL INVERSIONS REMAIN IN PLACE ESPECIALLY ALONG THE PLATTE RIVER VALLEY. FOR SUN BOTH ECMWF AND GFS SHOW AN UPPER LEVEL RIDGE BUILDING OVER THE AREA WITH A DRYNG TREND. 850-700 MB TEMPS ARE FCST TO RISE ANOTHER 3 DEGREES OR SO SHOULD SEE A SLIGHT INCREASE IN AFTN HIGHS ALTHOUGH LINGERING SNOW COVER COULD ONCE AGAIN KEEP HIGHS BLO GUIDANCE ALONG THE PLATTE RIVER VALLEY AS LOW LVL INVERSIONS MAY NOT BREAK. BY MON THE UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA WITH INCREASING SW FLOW ALOFT. MOISTURE WILL INCREASE IN THE MTNS ON MON SO MAY SEE A SOME SCT -SHSN BY AFTN INTO MON NIGHT. OVER NERN CO IT SHOULD BE DRY WITH WARMER TEMPS AS 850-700 MB READINGS RISE ANOTHER 3 DEGREES OR SO. BY TUE THE LATEST GFS SHOWS ANOTHER SYSTEM MOVING QUICKLY ACROSS THE AREA WHICH MAY INCREASE THE CHC OF SNOW IN THE MTNS. OVER NERN CO THE CHC FOR PCPN WILL DEPEND ON THE SFC PTRN. RIGHT NO THE GFS SHOWS DOWNSLOPE FLOW NR THE FOOTHILLS WITH BEST CHC OF PCPN OVER THE NERN PLAINS. HOWEVER THIS FAR IN ADVANCE A LOT OF THINGS COULD CHANGE BETWEEN NOW AND THEN. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 00Z. AN UPPER LEVEL LOW WILL MOVE EAST ACROSS COLORADO TONIGHT AND BRING SNOW TO NORTHERN COLORADO. THE BEST CHANCE FOR SNOW WILL BE AFTER 05Z. LOW CLOUDS WILL LIKELY AFFECT THE AIRPORT AFTER 06Z WITH CEILINGS OF 1000 TO 3000 FEET. SOUTHERLY WINDS THIS MORNING WILL SHIFT SOUTHEASTERLY WITH GUSTS TO AROUND 20 KNOTS AFTER 18Z. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH THURSDAY NIGHT INTO FRIDAY FOR NORTHEAST WELD...MORGAN...LOGAN...WASHINGTON... SEDGWICK AND PHILLIPS COUNTIES...ZONES 42..44..48>51. MEIER/RPK
Hazardous weather outlook, Feb 12, 5:18 AM MST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 518 AM MST THU FEB 12 2009 COZ030>051-121800- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 518 AM MST THU FEB 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL USHER IN ANOTHER ROUND OF SNOW FOR THE MOUNTAINS BEGINNING THIS AFTERNOON. SNOW WILL THEN SPREAD EAST ONTO THE PLAINS TONIGHT. SNOW MAY BE HEAVY AT TIMES OVER THE MOUNTAINS AND ACROSS NORTHEAST COLORADO. THE HEAVIEST SNOW IS EXPECTED TO BE MAINLY NORTH OF I-70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA ON FRIDAY AND BRING THE POTENTIAL FOR HEAVY SNOW ACROSS PORTIONS OF THE NORTHEAST PLAINS. THE MOST LIKELY AREA FOR HEAVY SNOW WILL BE NORTHEAST OF A LINE FROM GREELEY TO LIMON WHERE SNOW AMOUNTS FROM 4 TO 10 INCHES MAY OCCUR BY FRIDAY AFTERNOON. ELSEWHERE TOTAL SNOW AMOUNTS WILL RANGE FROM 2 TO 5 INCHES FROM NORTH OF DENVER TO FORT COLLINS AND GREELEY. IN THE MOUNTAINS TOTAL SNOW AMOUNTS OF 4 TO 9 INCHES WILL BE POSSIBLE THROUGH FRIDAY AFTERNOON. THE STORM SYSTEM WILL EXIT THE REGION LATE FRIDAY AFTERNOON BUT ANOTHER SYSTEM WILL AFFECT THE AREA FROM SATURDAY AFTERNOON INTO SATURDAY NIGHT WITH ANOTHER CHANCE OF SNOW IN THE MOUNTAINS AND OVER THE NORTHEAST PLAINS. DRIER CONDITIONS WILL DEVELOP BY SUNDAY AND CONTINUE INTO EARLY NEXT WEEK ALONG WITH A WARMING TREND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:44 AM MST | Winter Weather Advisory | BOU | Morgan, Weld | 18 hr |
Nearby
Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.